Article

Anabolic Androgenic Steroids Induced Iatrogenic Cushing Syndrome in a Patient with Relapse of Antitubercular Drugs Induced Hepatitis

Bandaru Yeswanth Raja1★, Madiwalayya Shivakantayya Ganachari1★ Corresponding author

  1. 1Department of Pharmacy Practice, KLE College of Pharmacy, KLE Academy of Higher Education and Research, Belagavi, Karnataka, INDIA.

CORRESPONDENCE

Bandaru Yeswanth Raja

Department of Pharmacy Practice, KLE College of Pharmacy, KLE Academy of Higher Education and Research, Belagavi, Karnataka, INDIA.

yashmohan2979@gmail.com

Received: 08-02-2023; Revised: 27-02-2023; Accepted: 06-04-2023.

Volume 15, Issue 3 · pp. 581–584 · PUBLISHED · DOI: 10.5530/jyp.2023.15.81

View on JYP original site ↗

ABSTRACT

Anabolic androgenic steroids are a type of synthetic testosterone which are most likely used by athletes, body builders and physicians to increase male sex hormones in those who have not yet reached puberty. We present the case of 32-years-old male patient who was admitted in respiratory ward with complaints of breathlessness and weakness. Patient had history of left hydropneumothorax secondary due to pulmonary tuberculosis, iatrogenic cushing syndrome and was misusing anabolic androgenic steroids for muscle gain for a long time. The laboratory investigations were noted that elevation of liver function tests, abnormal haematological tests, ultrasonography was revealed to be hepatomegaly with grade II fatty liver. The patient was treated with the Dexamethasone, combination of Piperacillin and Tazobactam, combination of Metadoxine, Silymarin and l-Ornithinel-Aspartate (LOLA), Clonazepam, Ketoconazole and his health condition improved enough for him to be discharged. In conclusion we recommend the health care professionals to review the safety profile, examine laboratory results and counsel patients to prevent further abusage of anabolic androgenic steroids.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Raja, B. Y., & Ganachari, M. S. (). Anabolic Androgenic Steroids Induced Iatrogenic Cushing Syndrome in a Patient with Relapse of Antitubercular Drugs Induced Hepatitis. Journal of Young Pharmacists, 15(3), 581–584. https://doi.org/10.5530/jyp.2023.15.81